MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified peripheral intervention procedure, another manufacturer's guidewire had difficulty passing through the cxi support catheter.The physician was attempting to access the patient's occluded superficial femoral artery using another manufacturer's guidewire through the complaint device and was unable to flush contrast.Subsequently, the physician attempted to insert another guidewire of the same type.This guidewire was not able to pass through the complaint device.Both devices were removed and the physician aborted the procedure at this point.During follow up, it was reported the physician had not yet re-scheduled the procedure.If the patient agrees, a bypass will be performed.No adverse effects have been reported to date.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The inspection of the returned device confirmed that the wire guide would not progress through the catheter.A sample 0.018" wire guide checker was passed through the distal tip, and resistance was met at a distance of 43.0 cm, and would not progress through the proximal hub.Additionally, upon removing the strain relief, a kink was noted 2.0 cm from the proximal hub.When the strain relief was replaced, a second kink was noted at a distance of 59.5 cm, a third kink was noted at 111.0 cm, and a fourth kink was noted at 137.4 cm from the proximal hub of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7698717
Report Number1820334-2018-02078
Device Sequence Number1329915
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)190928(10)7311375
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number7311375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V-18 WIREGUIDE; BOSTON SCIENTIFIC V-18 WIREGUIDE
Outcome Attributed to Adverse Event Other;